MAUDE Adverse Event Report: PHILIPS INDIA LTD. VERADIUS; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

PHILIPS INDIA LTD. VERADIUS; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number VERADIUS UNITY
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to philips that the device's wireless footswitch was not connecting/pairing.The system was in clinical use.No user or patient harm has been reported.A philips field service engineer (fse) visited the site and performed the pairing action again.The device was returned to expected functionality.
 
Additional Manufacturer Narrative
Philips has investigated this complaint.According to the additional information collected, the system was in clinical use when the issue was identified.The procedure was completed by using wired footswitch.Per the information collected, the wireless footswitch does not connect.Philips has confirmed that battery indicator was in red and wi-fi indicator was off and the reported failure is due to a connectivity issue.To resolve the issue fse re-paired the wireless footswitch, system works as specified post this action.On 05jun2024, the issue re-occurred, and the issue resolved replacing the wireless footswitch.Due to a firmware bug, the wireless foot switch can suddenly stop responding when a number of ambient conditions coexist, such as emc disturbance and the presence of other wireless devices in the room.Philips has initiated a medical device correction (z-0649-2022).The correction has been implemented at the customer and the system was returned to use in good working order.The codes were updated based on the investigation outcome.
 
Additional Manufacturer Narrative
The event should not have been reported to fda.In the event of a wireless footswitch failure, the handswitch and/or an optional wired footswitch and the are available to command both fluoroscopy and exposure and therefore the function of the system was not lost in addition, the event occurred after implementation of the correction 3003768277-2021/11/22-010-c, and thus the malfunction with the wireless footswitch would not cause or contribute to a serious injury.Specifically, philips installed new firmware, confirmed that a back-up wired footswitch was installed with the system, inspected the wireless foot switch, and provided an updated instructions for use of the system detailing the appropriate instructions on charging and handling the wireless footswitch.Accordingly, the user reported that although there was an issue with the wireless footswitch it was able to successfully complete the procedure.There was no report of harm to the patient.

Brand Name
VERADIUS
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
PHILIPS INDIA LTD.
plot no. b-79, midc,
phase-ii, chakan
pune 41050 1
IN  410501
Manufacturer (Section G)
PHILIPS INDIA LTD.
plot no. b-79, midc,
phase-ii, chakan
pune 41050 1
IN   410501
Manufacturer Contact
derrick massuri
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19491394
Report Number3003768277-2024-03238
Device Sequence Number17898582
Product Code OWB
UDI-Device Identifier00884838058194
UDI-Public00884838058194
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERADIUS UNITY
Device Catalogue Number718132
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/13/2024
09/24/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/19/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003768277-2021/11/22-01
Patient Sequence Number1
Patient SexUnknown